ive been on adderall for a month now... it makes me very hyper..anyways im gaining weight instead of loosing..i dont understand..anyone else havein this problem?
Hello, Fara. To answer your question, no, I have not, nor do I know of anyone who has gained weight because of adderall. On the contrary, and I'm sure you may have read this, adderall usually decreases your appetite and like you've already experienced give you that extra "pep" in your step. When I first started taking the adderall, I literally lost 60lbs or more in less than 6 months. Now that I've become used to it (after about 3 years now) I find that it doesn't affect my appetite as much so I tend to eat how i used to (and have gained most of that 60lbs back) however, not because of the adderall. Its possible in your case that the adderall has caused an OCD-like behavior (because of the hyperness) which I have read happens to many people, and makes you want to compulsively eat. For me pulling loose clothing threads and dismantling t-shirts became routine. Hope some or all of this helps.
It is possible to gain weight if you are a woman with ADHD and taking Adderall and Wellburtin, regardless of the dosage, for the same reason diet pills don't work I.e. (phentermine) that has nothing to do with OCD. There are studies out there on APA and NIHM websites that have found hormonal differences between teenagers and women with ADHD obviously are different. Especially if you are in your late to mid 30's+ thyroid interaction,insulin, cortisol (stress hormone) also increase in women that have ADHD with anxiety. It's virtually impossible to be a woman with ADHD / ADD for over 30years and not have some level of anxiety. A good place to get some information is on APA.Org website if you search for studies on women with ADHD. I take 60mgs a day of Adderall and have gained 10lbs since April. You almost have to eat a Paleo diet above the age of 35 regardless of amphetamines if you want to loose / maintain weight.
I have been in Adderall XL for over a year. I am 52 years old and I've gained 40+ pounds! It makes me extremely hungry. The doctor put me on Contravene to take along with the adderall. It worked at first and I lost 30 of the 40+ pounds I gained originally. Now they upped my dosage to 40 MG a day and the weight has gone back up again. I just don't know what to do. I'm over 200 lbs now and I'm a short woman. The contrave no longer helps. I'm going back to my doctor today to see if they can take me off contrave and see if there is another option. I cannot gain more weight :(
I have been on adderall xr 30 mg plus adderall 10 mg for about 2 years now. The first year I lost around 35-40 pounds and got back to my normal weight again that I had gained due to medications, health issues and my love for food. I also lost my appetite and cravings for certain foods and especially junk foods like soda, chips, and sweets. I was really happy about that. It makes me very anxious, very OCD, to the point I don't even realize the certain routines and silly patterns I do now and how slow it takes me to do things that never took me as long or that I never put as much time or effort into (especially cleaning or getting ready). I feel like I don't actually get as much done now because I spend so much time focusing on little things instead of the big picture. My weight was staying the same for a while then after a while I had to put a lot of effort in so it would stay around the same.
Now, not only am I putting in a lot of effort, doing more physical activity and eating better but my weight is constantly going up and the adderall has barely any effect on me, usually a couple hours, if any at all most days. I've gained almost 15 pounds back. Adderall is the only thing that makes me able to even get out of the bed everyday because of my fatigue and because of the pep of energy it gave me and now that I'm gaining weight on top of it, my depression and anxiety is just worsening. I wish my insurance would cover the real brand and not just the generic because there is a huge difference! I feel like I'm just stuck between a rock and a hard place.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2010 • 2 answers
Posted 20 Jul 2010 • 3 answers
Posted 16 Jul 2011 • 2 answers
Posted 3 Sep 2013 • 1 answer
Posted 1 Aug 2017 • 0 answers